MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD EXTENSION SET 2-WAY MAXZERO¿; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD EXTENSION SET 2-WAY MAXZERO¿; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5316
Medical Device Problem Codes Defective Component (2292); Extra Components (4067)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd extension set 2-way maxzero¿ the device was misassembled.The following information was provided by the initial reporter: iv saline lock has three ports instead of two ports and a place to attach the saline lock to the iv hub.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: a complaint of set having three ports instead of two was received from the customer.A photo was provided by the customer where the set is seen misassembled.An extra maxzero is assembled in place of the male luer.A device history record review for model mz5316 lot number 23019331 was performed.The search showed that a total of (b)(4) units in 1 lot number were built on 23jan2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The probable root cause for this defect is an error during the assembly process.The manufacturing plant was notified of this defect, and an investigation was completed.After investigation, the possible root cause for misassembly was related to not correctly following the assembly procedure.As a containment action, a quality alert was created and communicated to production personnel to inform this failure mode and reinforce the operations described in the procedure to carry out a correct assembly (components described in the operations flow).

Brand Name
BD EXTENSION SET 2-WAY MAXZERO¿
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17276285
Report Number9616066-2023-01366
Device Sequence Number3584876
Product Code FPA
UDI-Device Identifier10885403471278
UDI-Public(01)10885403471278
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Catalogue NumberMZ5316
Device Lot Number23019331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown